Texas, 2005

Damaging Wind in Texas, July 13, 2005

July 13, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 13, 2:26 PM CST, 4 hours 9 minutes earlier.

Area forecast discussion, Jul 13, 2:26 PM CST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
ISSUED BY NWS FORT WORTH
326 PM CDT WED JUL 13 2005

CORRECTED ISSUANCE TIME

.DISCUSSION...
UPPER TROF AT 500 MB IS STALLED OVER THE ARKLATEX. WARM MOIST
TROPICAL AIR FROM THE GULF WILL REMAIN IN PLACE AND THIS WILL
PROVIDE FAVORABLE CONDITIONS FOR AFTERNOON SHOWERS/THUNDERSTORMS
OVER THE NEXT SEVERAL DAYS. IT WILL BE VERY TOUGH AT THIS TIME TO
PINPOINT WHICH DAYS HAVE MORE POTENTIAL...ALTHOUGH MODELS ARE
HINTING THAT NORTHERN ZONES MAY BE A BIT DRIER ON SUNDAY.

IN THE LONGER TERM...MODELS TAKE EMILY INTO MEXICO...BUT IF ITS
TRACK CHANGES THERE WILL LIKELY BE BIG CHANGES IN THE FORECAST FOR
MIDDLE/LATE NEXT WEEK. 84
&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  92  74  92 /  20  40  20  40
MLU  73  92  75  92 /  20  40  20  40
DEQ  73  95  73  95 /  20  30  20  40
TXK  74  94  75  94 /  20  30  20  40
ELD  73  93  75  94 /  20  30  20  40
TYR  74  94  75  94 /  20  40  20  40
GGG  74  93  74  93 /  20  40  20  40
LFK  74  92  74  92 /  20  40  20  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

84
Hazardous weather outlook, Jul 13, 5:00 AM CST, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT WED JUL 13 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT WED JUL 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
AND TONIGHT OVER THE ENTIRE REGION...ASSOCIATED WITH WEAK
DISTURBANCES ALOFT...COMBINED WITH AN UNSTABLE ATMOSPHERE AND WEAK
SURFACE FEATURES. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS
EXPECTED...A FEW OF THE STORMS WHICH DEVELOP COULD BRIEFLY BECOME
SEVERE PRODUCING DAMAGING WINDS.  IN ADDITION...THESE STORMS
TODAY...WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT
AMOUNT OF TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 13, 12:52 PM CST, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
ISSUED BY NATIONAL WEATHER SERVICE FORT WORTH TX
152 PM CDT WED JUL 13 2005

LAZ001-010-131945-
CADDO-DE SOTO-
152 PM CDT WED JUL 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 11 MILES SOUTH OF
GREENWOOD...OR 19 MILES SOUTHWEST OF SHREVEPORT...MOVING EAST AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE STONEWALL.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS
CLUSTER OF THUNDERSTORMS.
Special weather statement, Jul 13, 1:43 PM CST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
ISSUED BY NATIONAL WEATHER SERVICE FORT WORTH TX
243 PM CDT WED JUL 13 2005

LAZ005-132045-
LINCOLN-
243 PM CDT WED JUL 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES SOUTH OF BERNICE...OR 5 MILES NORTH OF
RUSTON...MOVING EAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE RUSTON.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Jul 13, 2:00 PM CST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
ISSUED BY NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT WED JUL 13 2005

TXZ124-136-132100-
SMITH-WOOD-
300 PM CDT WED JUL 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 300 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF MINEOLA...MOVING EAST AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HAWKINS...LINDALE AND
MINEOLA.

A SECOND STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF TYLER
IN NORTHERN SMITH COUNTY. THIS STORM WAS ALSO MOVING SOUTHEAST AT 10
MPH.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Jul 13, 2:18 PM CST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
ISSUED BY NATIONAL WEATHER SERVICE FORT WORTH TX
318 PM CDT WED JUL 13 2005

LAZ003-132045-
WEBSTER-
318 PM CDT WED JUL 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 4 MILES SOUTHEAST OF
COTTON VALLEY...OR 13 MILES NORTHWEST OF MINDEN...MOVING EAST AT 5
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COTTON VALLEY.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sabine

When
July 13, 6:35 PM CST
Where
Sabine County, Pineland
Measured
58 kt (67 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.250, -93.983

Numerous trees were downed in the community of Pineland and the surrounding areas. Trees were also downed across powerlines along Hwy 96 near the community of Brookeland.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481866.